Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

question about steroids

(14 Posts)
nightcat Sun 18-Sep-11 20:07:55

I would like to know why people on steroids tend to put on weight, how and why this happens, anyone knows?

glitzstar Sun 18-Sep-11 20:46:00

For me, it was because I started feeling a hell of a lot better than I had done for months and regained my appetite, and also they trigger a big increase in appetite (have taken courses of steroids a few times).

hellhasnofury Sun 18-Sep-11 20:47:42

I'm pretty sure they cause an increase in appetite. I know they do for DD, she says she never feels full up when she's taking them.

YougreatPamplemousse Sun 18-Sep-11 20:49:20

The stimulate your appetite hugely - I can eat constantly when I am am on them and with regular long courses I never end up losing it before the next hunger fest starts!

nightcat Sun 18-Sep-11 22:08:54

I see, thank you all

shitmagnet Mon 19-Sep-11 04:07:21

Message withdrawn at poster's request.

shitmagnet Mon 19-Sep-11 04:08:44

Message withdrawn at poster's request.

HeidiHole Mon 19-Sep-11 04:20:28

I was so bloody hungry it's like you're 7 months pregnant you just have to eat and you're never full

shitmagnet Mon 19-Sep-11 06:18:02

Message withdrawn at poster's request.

YougreatPamplemousse Mon 19-Sep-11 08:06:25

Shitmagnet - I am regularly on 40-50mg and it's fine for the first day or so then the manic, inability to sleep, over tired hunger kicks in. I am a lovely person to live with hmm On the positive side the house is always spotless!

shitmagnet Mon 19-Sep-11 10:45:13

Message withdrawn at poster's request.

clucky80 Mon 19-Sep-11 12:56:51

I was quite sick when I was put on it and my weight had gone down to about 6 and a half stone - I'm 5 ft 3 and I started out with an iv of 60mg per day, weaned down to 40mg and gradually reducing down to nil. It definitely increased my appetite and I started to put back on the weight and looked better - I did have a little pot belly on a skinny body though! I had the insomnia too but the plus side was I felt great and my hair looked thicker and shiner and even my skin was really good! I was put back on prednisilone again when I was pregnant, 7.5mg per day and didn't notice any side effects. It was pretty hard coming off it though! I also take fludrocortisone which is a steroid but I don't get any side effects from it.

nightcat Tue 20-Sep-11 00:22:36

thanks shitmagnet, didn't know about salt, does it mean that the salt intake should be reduced (perhaps)?

shitmagnet Tue 20-Sep-11 11:18:16

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now